Alert archive / West Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 1, NWS Charleston, WV

June 3, 2008Athens County, Vinton County, Washington County, Ohio; 6 counties in West Virginia

NWS Charleston, WV issued this flash flood warning at Jun 3, 2008, 10:53 PM EDT for Athens County, Vinton County, Washington County, Ohio; 6 counties in West Virginia. It was in force for 3 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 3, 2008, 10:53 PM EDT (02:53 UTC)
Expired
Jun 4, 2008, 2:00 AM EDT
In force
3 hr
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Flood severity
None

Counties Athens County, OH, Vinton County, OH, Washington County, OH, Doddridge County, WV, Harrison County, WV, Pleasants County, WV, Ritchie County, WV, Tyler County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 121 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 3, 11:26 PM EDTFLASH FLOODZaleski, OHHIGH WATER OVER RT. 278 AT NORTH HOPE STATE PARK. HIGH WATER WAS ALSO OVER NUMEROUS OTHER RDS THROUGHOUT CITY.
Jun 3, 11:43 PM EDTHEAVY RAIN 0Clarksburg, WVSTREAMS BANKFULL.
Jun 4, 1:58 AM EDTFLOODShinnston, WVSTREAMS OVER ROADS OR BRIDGES. EVENT OCCURRED BETWEEN 143 AM 06/04/2008 AND 158 AM 06/04/2008

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 2.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2008-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2008-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
196 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
662 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRLX 040253
FFWRLX
OHC009-163-167-WVC017-033-073-085-095-107-040600-
/O.NEW.KRLX.FF.W.0001.080604T0253Z-080604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1053 PM EDT TUE JUN 3 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DODDRIDGE COUNTY IN WEST VIRGINIA...
  HARRISON COUNTY IN WEST VIRGINIA...
  PLEASANTS COUNTY IN WEST VIRGINIA...
  RITCHIE COUNTY IN WEST VIRGINIA...
  TYLER COUNTY IN WEST VIRGINIA...
  WOOD COUNTY IN WEST VIRGINIA...
  ATHENS COUNTY IN SOUTHEAST OHIO...
  VINTON COUNTY IN SOUTHEAST OHIO...
  WASHINGTON COUNTY IN SOUTHEAST OHIO...

* UNTIL 200 AM EDT

* AT 1050 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED FLASH FLOODING FROM NUMEROUS THUNDERSTORMS OVER THE
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
  LAKE HOPE STATE PARK...BELPRE...ATHENS...WILLIAMSTOWN...WEST
  UNION...VIENNA...ST. MARYS...SHINNSTON...SALEM...PENNSBORO...
  MIDDLEBOURNE...LUMBERPORT...ENTERPRISE...CLARKSBURG...BRIDGEPORT...
  BOAZ AND BELMONT

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8273 3939 8230 3944 8229 3956 8078
      3949 8072 3944 8055 3948 8048 3944 8028
      3927 8023 3920 8277 3923 8278
TIME...MOT...LOC 0253Z 180DEG 0KT 3927 8233

$$

09
1 follow-up statement
000 
WGUS71 KRLX 040440
FFSRLX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1239 AM EDT WED JUN 4 2008

OHC009-163-167-WVC017-033-073-085-095-107-040600-
/O.CON.KRLX.FF.W.0001.000000T0000Z-080604T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VINTON OH-ATHENS OH-WASHINGTON OH-WOOD WV-DODDRIDGE WV-HARRISON WV-
PLEASANTS WV-TYLER WV-RITCHIE WV-
1239 AM EDT WED JUN 4 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHERN RITCHIE...TYLER...PLEASANTS...NORTHERN HARRISON...NORTHERN
DODDRIDGE...NORTHERN WOOD...WASHINGTON...ATHENS AND VINTON
COUNTIES...

AT 1237 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA.  

NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FROM NORTHERN 
HARRISON COUNTY.  OTHER REPORTS OF FLOODING HAVE BEEN RECEIVED FROM 
ATHENS AND VINTON COUNTIES.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARIETTA...
LAKE HOPE STATE PARK...BELPRE...ATHENS...WILLIAMSTOWN...WEST UNION...
VIENNA...ST. MARYS...SHINNSTON...SALEM...PENNSBORO...MIDDLEBOURNE...
LUMBERPORT...ENTERPRISE...CLARKSBURG...BRIDGEPORT...BOAZ AND BELMONT

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT WEDNESDAY MORNING
FOR SOUTHEAST OHIO AND CENTRAL WEST VIRGINIA.

LAT...LON 3937 8273 3939 8230 3944 8229 3956 8078
      3949 8072 3944 8055 3948 8048 3944 8028
      3927 8023 3920 8277 3923 8278
TIME...MOT...LOC 0435Z 180DEG 0KT 3927 8233

$$

09

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 8:58 PM EDT, 1 hour 55 minutes earlier.

Area forecast discussion, Jun 3, 8:58 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
858 PM EDT TUE JUN 3 2008

.SYNOPSIS...
SHOWERS AND THUNDERSTORMS WILL BE COMMON THROUGH WEDNESDAY AS A
FRONT REMAINS DRAPED OVER THE UPPER OHIO VALLEY. MONITORING FOR
FLOOD AND SEVERE THREAT.  UPPER LEVEL RIDGE BUILDS ON THURSDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...

WITH ACTIVE WEATHER ON-GOING...WILL KEEP THIS SHORT.

AN AREA OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED FROM SOUTHERN
OHIO WESTWARD.  MODELS HAD A PRETTY REASONABLE HANDLE ON THESE
STORMS...WITH HIGH POPS ACROSS OUR NORTH OVERNIGHT.  HAVE PULLED THE
HIGHER POPS SOUTHWARD A LITTLE TO REFLECT CURRENT TRENDS.

EVERYTHING ELSE APPEARS TO BE REASONABLE...AND ONLY MINOR TWEAKS ARE
EXPECTED.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WARM FRONT SITUATED ACROSS NORTHERN TIER OF AREA RIGHT AT THE START
OF THE PERIOD.  NEXT IN A SERIES OF SHORT WAVE TROUGHS MOVES IN FROM
THE W ALONG WITH STRENGTHENING LOW LEVEL SW FEED ESPECIALLY GIVEN
MORNING HOURS WITH ENHANCED LLJ AT SUNRISE.  THIS SHOULD GIVE RISE
TO SOME KIND OF CONVECTIVE COMPLEX WITH HEAVY RAIN FALL MOVING
THROUGH E CNTRL OH COUNTIES IN THE MORNING AND ON TO THE ENE THROUGH
MIDDAY.  SECOND SHORT WAVE TAKES A SIMILAR TRACK IN THE AFTERNOON
LIKELY GENERATING ANOTHER ROUND OF CONVECTION NEAR THE FRONT.

FLOW OF 40-50 KTS PLUS CAPE UP TO 2500 J/KG ON DEW POINTS AROUND
70 AND H85 THETA E VALUES NEAR 340K...SPS SLIGHT RISK ACROSS
NORTHERN PORTION OF AREA LOOKS GOOD.  THE HEAVIEST QPF IN ALL THE
MODEL GUIDANCE CONTINUES TO BE IN AN W-E AXIS N OF THE FORECAST
AREA...BUT THE UPPER OH BASIN LOCATION OF THIS AXIS...AND THE
POTENTIAL FOR HEAVY RAIN SEVERAL TIMES TONIGHT THROUGH WED DOES
RAISE CONCERN FOR EXCESSIVE RAINFALL.  RIVER FORECAST CRESTS ARE
COMFORTABLY BELOW FLOOD STAGE AT THIS TIME...BUT THIS WILL NEED
CLOSELY MONITORED.

AFTER WED...WARM FRONT LIFTS N OF THE AREA...PUTTING THE AREA UNDER
UPPER RIDGE WITH SUMMER LIKE WEATHER FOR THE COUNT.

STAYED MOSTLY NEAREST HIGH SIDE OF GUIDANCE FOR HIGHS WED WITH
LOWEST VALUES N.  LOWS WED NT AND THU NT LOOKED GOOD.  RAISED HIGHS
THU TO REFLECT A BLEND OF THE NUMBERS AS THE MAV /MID 90S/ STILL
SEEMS A BIT HIGH.  STAYED A LITTLE BELOW THE HIGH MAV FRI AND
LOWERED THE VALLEYS FRI NT.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPPER LEVEL RIDGE AND ASSOCIATED BERMUDA HIGH WILL SET UP OVER THE
LONG TERM PORTION OF THE FORECAST. THIS WILL TRANSLATE INTO A PERIOD
OF HOT AND HUMID WEATHER FOR THE CWA IN SOUTHWESTERLY SURFACE FLOW.
THIS WILL EFFECTIVELY DEFLECT INCOMING SYSTEMS FROM THE WEST OFF TO
THE NORTH...AND WILL EXPECT THE RING OF FIRE TO SET UP ALONG THE
PERIPHERY OF THE HIGH. MAIN QUESTION WILL BE WHETHER OR NOT THE
PERIPHERY WILL SINK FAR ENOUGH SOUTHEAST TO CLIP THE CWA TO ENHANCE
ANY THUNDERSTORM THREATS. OTHERWISE...WILL SEE A FAIR AMOUNT OF
CUMULUS DEVELOPMENT DURING THE HEATING OF THE DAY...AND WILL EXPECT
A FEW OF THESE TO BREAK THE CAP AND MATURE INTO THUNDERSTORMS.
SHOULD BE DIFFICULT TO UTILIZE ANY CAPE HOWEVER...AND WILL EXPECT
MOST PLACES TO REMAIN DRY DURING THE DURATION OF THIS SET UP.
TEMPERATURES WILL BE IN THE UPPER 80S TO LOW 90S GENERALLY AREA
WIDE...WITH THE HIGHER ELEVATIONS A SMALL HANDFUL OF DEGREES OFF THE
PACE OF THE LOWLANDS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH OFF
TO THE EAST OVERNIGHT. HOWEVER...RADAR MOSAIC IS ALREADY SHOWING
ADDITIONAL STORMS ARE DEVELOPING ACROSS SOUTHWEST OHIO.

THESE STORMS ARE MOVING EAST AND SHOULD IMPACT PORTIONS OF
SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA OVERNIGHT.

EXPECT STORMS WILL BE MOST NUMEROUS ACROSS SOUTHEAST OHIO AND
NORTHERN WEST VIRGINIA ONCE AGAIN ON WEDNESDAY.

MVFR CONDITIONS SHOULD BE COMMON IN AND NEAR THE STORMS...WITH VFR
CONDITIONS ACROSS THE REMAINDER OF THE REGION. THERE COULD BE
SOME LOCAL AREAS OF IFR CIGS/VSBYS IN SOME OF THE STRONGER STORMS.

AVIATION OUTLOOK /AFTER 00Z THURSDAY/...
MVFR WITH OCCASIONAL IFR WX IN RW/TRW ACROSS SOUTHEAST OHIO AND
NORTHERN WV WED NIGHT.

&&

.HYDROLOGY...
SEVERAL UPPER AIR DISTURBANCES...850 INFLOW OF 50 KNOTS FROM SW
TONIGHT...AND PRECIPITABLE WATER NEAR 2 INCHES...COULD SPELL
TRAINING OF SOME DOWNPOURS ALONG WARM FRONT ACROSS NORTHERN PORTION
OF AREA TONIGHT AND WED. 3 HR FFG COULD BE REACHED IN SPOTS ACROSS
THE NORTH WITH EACH PASSING S/W. HOWEVER...EXPECTING ENOUGH
RECOVERY TIME BETWEEN S/W TO PREVENT PROBLEMS. AS A RESULT...WILL
NOT HOIST A FLASH FLOOD WATCH ATTM. HOWEVER...THE HAZARD STILL
EXISTS IN THE HAZARDOUS WEATHER OUTLOOK...FOR THE NORTHERN HALF OF
THE CWA TONIGHT AND WEDNESDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JKF/26/TRM/30
NEAR TERM...JSH
SHORT TERM...JKF/TRM
LONG TERM...26
AVIATION...JSH
HYDROLOGY...
Hazardous weather outlook, Jun 3, 4:19 PM EDT, 6 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
419 PM EDT TUE JUN 3 2008

KYZ101>103-105-OHZ075-083>087-WVZ005>007-042030-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
419 PM EDT TUE JUN 3 2008

...TORNADO WATCH 436 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

OHZ066-067-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-042030-
PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-
TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-
WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-
RANDOLPH-
419 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST
VIRGINIA AND WEST VIRGINIA.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT.

LOCALIZED DOWNPOURS FROM SHOWERS AND THUNDERSTORMS ARE POSSIBLE
THIS AFTERNOON INTO WEDNESDAY EVENING. RAINS OF OVER 2 INCHES
WOULD BE NEED TO CAUSE FLASH FLOOD CONCERNS ON SMALL STREAMS AND
CREEKS. IF REPETITIVE SHOWERS SEEM LIKELY...FLASH FLOOD WATCHES
COULD BE POSTED.

INCREASE YOUR WEATHER AWARENESS THROUGH WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

30

In the hours before

Special weather statement, Jun 3, 6:21 PM EDT, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT TUE JUN 3 2008

VAZ004-WVZ015-024>027-033>037-032245-
BUCHANAN VA-KANAWHA WV-LOGAN WV-CLAY WV-NICHOLAS WV-MCDOWELL
WV-WYOMING WV-RALEIGH WV-MINGO WV-BOONE WV-FAYETTE WV-
621 PM EDT TUE JUN 3 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 616 PM EDT...A LINE OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL
EXTENDED FROM CENTRAL MINGO COUNTY...TO SOUTHERN CLAY COUNTY. THESE
STORMS WERE MOVING TO THE SOUTHEAST AT AROUND 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS
INCLUDE...BECKLEY...BENTREE...BICKMORE...INDORE...ESKDALE...LEEWOOD
AND POND GAP.

SOME OF THE STRONGER EMBEDDED STORMS MAY CONTAIN WIND GUSTS TO 40
MPH. FREQUENT LIGHTNING IS ALSO POSSIBLE WITH THESE STORMS.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

13
Special weather statement, Jun 3, 9:46 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT TUE JUN 3 2008

WVZ010-011-020-031-040215-
DODDRIDGE WV-HARRISON WV-PLEASANTS WV-TYLER WV-
946 PM EDT TUE JUN 3 2008

HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER
SERVICE...

AT 946 PM EDT...A STRONG THUNDERSTORM WAS OVER PLEASANTS COUNTY...OR
ABOUT 19 MILES SOUTHWEST OF NEW MARTINSVILLE...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...
  WALLACE...CENTER POINT...LIMA...ALMA...WICK AND ARVILLA.

WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE
ALL POSSIBLE WITH THIS STORM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 3, 9:54 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
954 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TORNADO          ALBANY                  39.22N 82.20W
06/03/2008                   ATHENS             OH   PUBLIC

            PUBLIC REPORT OF A POSSIBLE TORNADO ALONG BAKER ROAD NEAR
            ALBANY. REPORT IS UNCOMFIRMED AT THIS TIME.

&&

JHOVIS
Local storm report, Jun 3, 9:56 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
956 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0947 PM     TORNADO          ALBANY                  39.22N 82.20W
06/03/2008                   ATHENS             OH   PUBLIC

            PUBLIC REPORT OF A POSSIBLE TORNADO ALONG BAKER ROAD NEAR
            ALBANY. REPORT IS UNCOMFIRMED AT THIS TIME.

&&

JHOVIS
Local storm report, Jun 3, 10:51 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1051 PM EDT TUE JUN 3 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1046 PM     HAIL             ATHENS                  39.31N 82.08W
06/03/2008  U0.50 INCH       ATHENS             OH   PUBLIC

&&

NNNN
Local storm report, Jun 3, 10:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1052 PM EDT TUE JUN 3 2008

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1041 PM     HEAVY RAIN       SHINNSTON               39.39N 80.27W
06/03/2008                   HARRISON           WV   PUBLIC

            STANDING WATER ON ROADS
            OR POOR DRAINGE AREAS.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 8:55 PM EDTSevere Thunderstorm WarningRLXJackson, Vinton35 min
Jun 3, 9:11 PM EDTTornado WarningRLXAthens, Vinton34 min
Jun 3, 9:32 PM EDTSevere Thunderstorm WarningRLXAthens, Gallia, Jackson, Meigs, Vinton58 min
Jun 3, 10:24 PM EDTSevere Thunderstorm WarningRLXAthens, Meigs36 min
Jun 3, 10:41 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton34 min
Jun 3, 10:45 PM EDTFlash Flood WatchRLXAthens, Gallia, Jackson, Lawrence, Meigs, Morgan and 3 more29 hr
Jun 3, 11:01 PM EDTSevere Thunderstorm WarningRLXMeigs, Washington44 min
Jun 3, 11:15 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Lawrence, Vinton45 min
Jun 4, 9:23 AM EDTSevere Thunderstorm WarningRLXAthens, Morgan, Perry, Washington51 min
Jun 4, 9:37 AM EDTSevere Thunderstorm WarningRLXAthens, Vinton38 min
Jun 4, 10:28 AM EDTAreal Flood WarningRLXJackson, Vinton6 hr
Jun 4, 10:33 AM EDTSevere Thunderstorm WarningRLXGallia, Lawrence42 min
Jun 4, 11:07 AM EDTSevere Thunderstorm WarningRLXGallia, Lawrence38 min
Jun 4, 2:05 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence25 min
Jun 4, 2:13 PM EDTAreal Flood WarningRLXGallia, Lawrence3 hr
Jun 4, 2:55 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence41 min
Jun 4, 3:02 PM EDTSevere Thunderstorm WarningRLXLawrence43 min
Jun 4, 3:40 PM EDTSevere Thunderstorm WarningRLXLawrence50 min
Jun 4, 5:49 PM EDTAreal Flood WarningRLXMeigs116 min
Jun 4, 6:27 PM EDTAreal Flood WarningRLXLawrence5 hr
Jun 4, 7:01 PM EDTSevere Thunderstorm WarningRLXGallia, Lawrence44 min
Jun 4, 7:07 PM EDTSevere Thunderstorm WarningRLXGallia, Jackson, Meigs38 min
Jun 4, 7:42 PM EDTSevere Thunderstorm WarningRLXLawrence48 min
Jun 4, 7:50 PM EDTAreal Flood WarningRLXGallia4 hr
Jun 4, 12:17 AM EDTFlash Flood WarningRLXBarbour118 min
Jun 4, 12:57 AM EDTFlash Flood WarningRLXTaylor3 hr
Jun 4, 1:05 AM EDTFlash Flood WarningRLXRandolph3 hr
Jun 4, 1:26 AM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Clay, Gilmer, Jackson, Kanawha and 2 more49 min
Jun 4, 1:56 AM EDTFlash Flood WarningRLXBarbour, Harrison3 hr
Jun 4, 2:15 AM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas, Webster45 min
Jun 4, 4:57 AM EDTFlash Flood WarningRLXBarbour, Harrison, Taylor3 hr
Jun 4, 10:38 AM EDTAreal Flood WarningRLXHarrison10 hr
Jun 4, 10:53 AM EDTSevere Thunderstorm WarningRLXCalhoun, Doddridge, Jackson, Ritchie, Wirt, Wood52 min
Jun 4, 10:55 AM EDTAreal Flood WarningRLXDoddridge, Ritchie, Wood6 hr
Jun 4, 11:28 AM EDTSevere Thunderstorm WarningRLXDoddridge, Gilmer, Harrison, Lewis, Ritchie47 min
Jun 4, 11:55 AM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam, Roane50 min
Jun 4, 12:24 PM EDTAreal Flood WarningRLXBarbour, Lewis, Taylor, Upshur4 hr
Jun 4, 12:29 PM EDTSevere Thunderstorm WarningRLXLewis, Randolph, Upshur46 min
Jun 4, 12:44 PM EDTAreal Flood WarningRLXPocahontas, Randolph3 hr
Jun 4, 1:04 PM EDTSevere Thunderstorm WarningRLXBraxton, Webster26 min
Jun 4, 1:23 PM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph52 min
Jun 4, 1:45 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam45 min
Jun 4, 2:14 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Roane46 min
Jun 4, 2:46 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Roane44 min
Jun 4, 3:08 PM EDTSevere Thunderstorm WarningRLXWayne52 min
Jun 4, 3:26 PM EDTSevere Thunderstorm WarningRLXCalhoun, Jackson, Kanawha, Mason, Putnam, Roane49 min
Jun 4, 3:34 PM EDTSevere Thunderstorm WarningRLXCabell, Kanawha, Lincoln, Putnam41 min
Jun 4, 3:47 PM EDTAreal Flood WarningRLXPocahontas, Randolph11 hr
Jun 4, 4:12 PM EDTAreal Flood WarningRLXBarbour, Harrison, Lewis, Taylor, Upshur4 hr
Jun 4, 4:14 PM EDTSevere Thunderstorm WarningRLXBarbour, Braxton, Calhoun, Clay, Gilmer, Lewis and 6 more76 min
Jun 4, 4:29 PM EDTSevere Thunderstorm WarningRLXBoone, Cabell, Kanawha, Lincoln, Putnam, Wayne46 min
Jun 4, 4:46 PM EDTSevere Thunderstorm WarningRLXFayette, Nicholas, Pocahontas, Webster44 min
Jun 4, 7:47 PM EDTSevere Thunderstorm WarningRLXCalhoun, Gilmer, Jackson, Ritchie, Roane, Wirt58 min
Jun 4, 7:50 PM EDTRiver Flood WarningRLXCalhoun, Gilmer29 hr

Nearby

Flash Flood Warnings in West Virginia, 2008Flash Flood Warnings in Ohio, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.